And here I thought I would have to get a mammogram in a year. Instead, I received a letter from the imaging center reminding me to book one. Soon.
So…this Wednesday I go in for both a mammogram and ultrasound. I told the staff that the family doctor had marked “mammogram” and not ultrasound, but she said the clinic automatically does an ultrasound as well. Ordered by doctor or not.
I have my prescription for Tylenol 4 so will take one prior to the visit. Those ultrasounds hurt so much! They are far worse than the mammogram. Tylenol 4 works to lessen all the pain, and I am grateful that my family doctor prescribed it.
Still losing hair from the Armidex, but I still have lots, so by no means am I balding, at least not yet.
I have had no issues with the Fosamax so far. I found out that the body can only absorb up to 500 mg of calcium at a time, so I take one calcium pill along with vitamin D at lunch, then the other calcium pill about two hours later, midafternoon.
Yay! I don’t need to go back to the oncologist for six months, so that will be in December, 2016. She was pleased when I told her that I had only noticed one side effect from the Arimidex – hair loss – and that I was hoping that would lessen over time. She said she liked my attitude 🙂
So…the hair loss continues, but I hope it will stop eventually.
No mammogram either, until January I believe.
So I plan to enjoy the summer and cross stitch a lot. I have many projects that I alternate, so I don’t get bored. And get on that treadmill too!
Still miss Kitty, but we won’t get another pet. We are nearing retirement age and do not want the extra responsibility now.
I am posting a note today on our pets. We really never can have them long enough, can we?
My cat had reached the age of 21 years and nearly two months old. Last night he threw up some food and there was bright red blood mixed in with it. I called the vet’s office this morning and got him in to be euthanized. It was hard to do, but no one wanted him to suffer and whatever was wrong healthwise was not going to get better. He had other health issues – kidney failure and a sensitive stomach. He often threw up.
So rest in peace, Patz, you were a good kitty. Sweet natured and happy to the end.
So – I am still losing handfuls of hair from my head when I shampoo. And….now I am experiencing some weight gain – about 7 pounds so far. I have not been using the treadmill as often as I should, so that accounts for some weight gain, and I have been prescribed Citalopram for anxiety. That was a couple of months ago. It may cause weight gain, so I am not quite ready to lay the blame for it on the Fosamax. Not yet.
AKA Alendronic acid or alendronate sodium. Here I am, day two after taking the very first weekly pill. I am not happy about the possible side effects of this medication. But the alternative, losing bone mass, is just as unsettling. There are four different medications that are available to help prevent bone loss, and to build up bone mass. Fosamax is the one chosen by my doctor. I expect that I will have to have more bone density testing done at some point. I wonder if the drug will work? I wonder if it will show within weeks, or if it will take months to have an effect. I have, in my life, only had one broken bone. The story is rather humorous.
I was watching television one afternoon – General Hospital, the soap opera, if I remember it correctly – and I got up from the sofa, and took a step, planning to go into another room. I was so engrossed in the TV show, that I didn’t look where I was going, and that step slammed my little toe right into the leg of the coffee table. I nearly passed out from the pain. Later, the toe was bruised and a bit swelled, but of course, as my doctor told me, there is nothing really to be done for a broken toe. I was more careful after that. Still watched the soap every day back then, though.
Well, after this time on Arimidex, I have discovered that I have one – just one – noticeable side effect. That is hair loss. Oh my! This after losing all my hair during chemo. It has grown back nicely and now this! The hair is coming out by the handful when I shampoo my hair or comb it.
At the oncologist appointment today, I told her this, and she wants to see me again in two months. We will wait to find out if the hair loss subsides.
Additionally, she wants me to see the family doctor about a prescription for a bisphosphonate. She said that my bone density test shows that I am indeed losing bone mass….I have a 20 per cent risk of breaking a bone if I fall, compared to the general population. I am nearly 63 years old. I have been on Synthroid for many years. It can also cause bone thinning….So while I do not like the possible side effects of the bisphosphonate, there is no alternative. There is one of the four different medicines that is not likely to be as damaging, so that is the one I will talk to my doctor about to see if it will work for me as it should…
My family was very poor when I was growing up, and we rarely had any milk in the house, let alone other dairy products, or even a plentiful supply of food in general. I think that the poor diet in childhood may also contribute to the osteoporosis/bone loss problem.
I thought today about how relationships can change after a cancer diagnosis.
For instance, my husband and I became closer. He was a good support for me while I underwent treatment.
On the other hand, two of my relationships changed for the worst.
One, my hair stylist. She no longer chats with me about everyday things. She leaves great silences now, and is less chatty about her own life.
Two, my dental hygienist. She has been my hygienist for over eight years now. I am a nervous person at the dental office, and only go to her for dental cleaning. She has also become silent and seems less friendly than before she learned of my diagnosis.
Do these ladies fear that they, too, will develop cancer? Do they both feel that they must distance themselves from me, in case I die of the disease?
Do they have other problems that have nothing to do with me, and are they both thinking and worrying about such problems, in silence, not feeling that they can confide in me?
Am I simply imagining things? I hope so.
It is hard enough to be a cancer survivor without feelings of rejection or withdrawal from those one has had dealings with in the past.